Alert archive / Florida / Beach Hazards Statements in 2013

Beach Hazards Statement 11, NWS Tampa Bay, FL

April 5, 2013Pinellas County, Florida

NWS Tampa Bay, FL issued this beach hazards statement at Apr 5, 2013, 5:06 AM EDT for Pinellas County, Florida. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2013, 5:06 AM EDT (09:06 UTC)
Expired
Apr 6, 2013, 12:00 AM EDT
In force
19 hr
Issued by
NWS Tampa Bay, FL

County Pinellas County, FL

The radar

The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2013-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2013-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1271 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
329 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

045 
WHUS42 KTBW 050906
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
506 AM EDT FRI APR 5 2013

FLZ050-051-055-060-062-065-060400-
/O.NEW.KTBW.BH.S.0011.130405T0906Z-130406T0400Z/
PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE-
506 AM EDT FRI APR 5 2013

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
BEACH HAZARDS STATEMENT FOR A MODERATE RISK OF RIP
CURRENTS...WHICH IS IN EFFECT THROUGH THIS EVENING.

* RIP CURRENTS...MODERATE RISK AT AREA BEACHES TODAY.

* POTENTIAL IMPACTS...RIP CURRENTS ARE 10 TO 30 YARD WIDE CHANNELS
  OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER
HAZARDS ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE
WATER. 

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS
ON THE NEW BEACH HAZARDS STATEMENT.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
1 follow-up statement
759 
WHUS42 KTBW 051927
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
327 PM EDT FRI APR 5 2013

FLZ050-051-055-060-062-065-060400-
/O.CON.KTBW.BH.S.0011.000000T0000Z-130406T0400Z/
PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA-CHARLOTTE-LEE-
327 PM EDT FRI APR 5 2013

...BEACH HAZARDS STATEMENT FOR RIP CURRENTS REMAINS IN EFFECT
UNTIL MIDNIGHT EDT TONIGHT...

* RIP CURRENTS...MODERATE RISK AT AREA BEACHES THROUGH THIS
  EVENING.

* POTENTIAL IMPACTS...RIP CURRENTS ARE 10 TO 30 YARD WIDE 
  CHANNELS OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO 
  DEEPER WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP
CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS
ARE POSSIBLE. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Apr 5, 4:19 AM EDT, 47 minutes earlier.

Area forecast discussion, Apr 5, 4:19 AM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
419 AM EDT FRI APR 5 2013

.SHORT TERM (TODAY-SUNDAY)...
THE MAIN FORECAST INTEREST THROUGH THE SHORT TERM IS THE LOW
PRESSURE SYSTEM OVER THE SOUTHEAST U.S. AND THE ASSOCIATED COLD
FRONT MAKING ITS WAY THROUGH THE GULF. RADAR AND SATELLITE IMAGERY
THIS MORNING CONTINUE TO SHOW AN MCS OVER THE EASTERN GULF WITH
LIGHT TO MODERATE RAINFALL OVER THE SOUTHERN THIRD OF THE FORECAST
AREA WITH SOME OTHER SCATTERED SHOWERS AND THUNDERSTORMS BEGINNING
TO POP UP AHEAD OF THE FRONT OUT IN THE EASTERN GULF. THIS OVERALL
TREND IS EXPECTED TO CONTINUE THROUGH THE MORNING HOURS...WITH
SHOWERS AND THUNDERSTORMS CONTINUING TO FIRE AHEAD OF THE
APPROACHING FRONT AND MOVING ONSHORE. DECENT INSTABILITY AND
FORCING FOR THIS MORNING WITH THE APPROACHING FRONT AND A STRONG
UPPER LEVEL JET PASSING THROUGH THE REGION IS EXPECTED SO WILL
KEEP THUNDER IN THE FORECAST THROUGH THE EARLY AFTERNOON HOURS.
LOCAL WRF MODEL HAS BEEN HANDLING THE CONVECTION FAIRLY WELL SO
FAR...SO WILL BASE TRENDS ON THAT AND SHOW JUST CHANCE POPS FOR
CHARLOTTE AND LEE THIS AFTERNOON AND SLIGHT CHANCE OR LESS
ELSEWHERE. THE ENTIRE AREA IS EXPECTED TO BE RAIN-FREE BY TONIGHT.

ONCE THE FRONT CLEARS THE AREA...SKIES WILL BE PARTLY CLOUDY AND
REMAIN THAT WAY THROUGH THE WEEKEND. TEMPERATURES WILL BE IN THE
UPPER 70S TO LOWER 80S EACH AFTERNOON.

.LONG TERM (SUNDAY NIGHT-FRIDAY)...
MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT SHOWING HIGH PRESSURE
REMAINING THE DOMINANT WEATHER FEATURE THROUGH MUCH OF THE LONG
TERM PERIOD...WITH A COLD FRONT APPROACHING FROM THE NORTHWEST
LATE NEXT WEEK. WILL KEEP THE FORECAST RAIN FREE THROUGH TUESDAY
NIGHT...BUT WITH INCREASING LOW LEVEL MOISTURE WORKING BACK INTO
THE REGION BY THE MIDDLE OF NEXT WEEK...WE COULD SEE A FEW
INSTABILITY DRIVEN SHOWERS/THUNDERSTORMS. AS A RESULT...WILL HAVE
SLIGHT CHANCE/LOW CHANCE POPS IN THE FORECAST WEDNESDAY THROUGH
FRIDAY. TEMPERATURES THROUGH THE LONG TERM PERIODS ARE EXPECTED TO
RUN SEVERAL DEGREES ABOVE NORMAL.

&&

.AVIATION...
MAIN AREA OF CONVECTION HAS SHIFTED SOUTH OF THE TERMINALS...WITH
JUST SOME LIGHT RAIN LINGERING AT KRSW/KFMY. ADDITIONAL SHRA/TSRA
DEVELOPMENT OVER THE WESTERN GULF WILL MOVE INTO THE VICINITY OF THE
TERMINALS BETWEEN 11Z AND 17/18Z WITH SOME MVFR CIGS/VSBYS. VFR
CONDITIONS ARE THEN EXPECTED FROM 17/18Z FRIDAY THROUGH THE
REMAINDER OF THE TAF FORECAST PERIOD. COULD SEE SOME GUSTY WINDS
BEHIND THE COLD FRONT THIS AFTERNOON AS WELL...SO MENTIONED THIS AT
ALL TAF SITES.

&&

.MARINE...
SMALL CRAFT ADVISORY CONTINUES FOR THE WATERS THROUGH TONIGHT AS
WINDS UP TO AROUND 20 KNOTS ARE EXPECTED WITH THE COLD FRONT
PASSAGE. SEAS WILL INCREASE AS WELL AND BE UP TO AROUND 5 OR 6
FEET OFFSHORE. BOTH WINDS AND SEAS WILL GRADUALLY SUBSIDE THIS
WEEKEND.

&&

.FIRE WEATHER...
NO CONCERNS AS RAINS FROM TODAY SHOULD REDUCE OVERALL FIRE THREAT
AND RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE 35
PERCENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  78  59  77  61 /  40   0   0  10
FMY  79  59  81  63 /  50   0   0  10
GIF  77  58  79  59 /  40   0   0  10
SRQ  75  58  78  62 /  40   0   0  10
BKV  78  51  78  56 /  30   0   0  10
SPG  75  63  78  63 /  40   0   0  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     BONITA BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
     ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS
     OUT 20 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
     TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON
     SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 10 PM EDT
     THIS EVENING FOR TAMPA BAY WATERS.

&&

SHORT TERM/MARINE/FIRE WEATHER...05/CARLISLE
LONG TERM/AVIATION...21/JELSEMA
Hazardous weather outlook, Apr 4, 5:08 AM EDT, 23 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
508 AM EDT THU APR 4 2013

FLZ039-042-043-048>052-055>057-060>062-065-042115-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
508 AM EDT THU APR 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED TO IMPACT THE AREA THROUGH THURSDAY AND
INTO THE OVERNIGHT HOURS. THE MAIN THREATS WILL BE STRONG AND
POSSIBLY DAMAGING WINDS...HAIL...ISOLATED TORNADOES...AND FREQUENT
DANGEROUS LIGHTNING STRIKES. THE ENTIRE AREA IS UNDER A SLIGHT
RISK FOR SEVERE STORMS THROUGH EARLY FRIDAY MORNING.

...WIND AND SEA IMPACT...
SOUTH TO SOUTHWEST WINDS WILL INCREASE TO SMALL CRAFT ADVISORY
LEVELS AND REMAIN ELEVATED THROUGH FRIDAY EVENING BEHIND A COLD
FRONT THAT IS FORECAST TO MOVE THROUGH THE AREA. SEAS WILL BE UP
TO 6 FEET OR HIGHER AT TIMES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED TO IMPACT MAINLY THE SOUTHERN HALF OF
THE AREA ON FRIDAY AS A COLD FRONT MOVES THROUGH THE PENINSULA.
THE MAIN THREATS WILL BE STRONG WINDS AND DANGEROUS LIGHTNING
STRIKES.

...WIND AND SEA IMPACT...
SOUTH TO SOUTHWEST WINDS WILL INCREASE TO SMALL CRAFT ADVISORY
LEVELS AND REMAIN ELEVATED THROUGH FRIDAY EVENING BEHIND A COLD
FRONT THAT IS FORECAST TO MOVE THROUGH THE AREA. SEAS WILL BE UP
TO 6 FEET OR HIGHER AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER
AND SELF ACTIVATE IF NEEDED.

CARLISLE

Nearby

Beach Hazards Statements in Florida, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.